I had virtually no "pads" under the eye tissue and now there are these "pads", worse on the side where the most Juvederm was injected. I asked about this possible problem before the treatment and was assured that any "swelling" would go away within a week. I carefully followed all of the post injection instructions but these areas have not subsided. Can this stuff be removed? The photos I've taken on on my phone and I could email them to you from the phone if you provide an address.
Can Juvederm Be Taken Out?
Doctor Answers (12)
Unhappy with Fillers Injected Under Eyes
Sometimes swelling takes longer to subside than the average week to 2 weeks. If you wish to have this product dissolved hyaluronidase can be injected in the area to take it away. Follow up with your provider.
Dr. Grant Stevens
Web reference: http://marinaplasticsurgery.com/
Taking Out Juvederm
Juvederm can be "taken out" by injecting the enzyme called hyaluronidase. A small amount is injected in the area and the Juvederm "disappears," which is one benefit to hyaluronic acid fillers over other fillers.
You don't have to live with unsatisfactory results after Juvederm injection
Juvederm, Restylane and other hyaluronic acid products including Hylaform and soon to released Belotero can be broken down or dissolved by injection of a medication called hyaluronidase. Any physician who injects fillers should be prepared to deal with any side effects or complications that may arise from their use. Hyaluronidase works quickly (within hours to days), and is safe and highly effective. The biggest limitation to the use of hyaluronidase is that it is difficult to remove fillers incrementally. That is to say, if you only would like a small reduction in volume this can be difficult to achieve; it is more of an all-or-nothing procedure in most situations.
You might also like...
I would give it 2-3 weeks after your injection. If you still don't like it go back to your injector and discuss your options. You can have it treated with Hyaluronidase or let it absorb naturally. I find it is difficult to titrate the Hyaluronidase, so typically all of the Juvederm is dissolved. Good luck! vargasfaceandskin
You have 2 choices One let it dfissolve naturally or inject some hyaluronodase in the area to speed its removal and breakdown,
Yes it can be removed
Yes it can be removed. I would go back to see your dermatologist and discuss your options. Good luck!
Web reference: http://www.gbkderm.com
Juvederm in Lower Eyelid Groove
Juvederm tends to temporarily absorb water from the surrounding normal tissue which is why I prefer Restylene in the lower eyelid grooves. Oral steroids may help, and hyaluronidase injections will dissolve the Juvederm if this is still present in 2-3 weeks.
Yes, can "remove" juvederm
Yes, If you do not like this it can be dissolved. However, make sure tha you wait a couple of weeks as any inflammation needs a chance to calm down.
Web reference: http://brookwooddermatology.com
Juvederm can be removed with hyaluronidase
The undereye edema after a hyaluronic acid filler injection can last several weeks. The biggest function of natural hyaluronic acid in the dermis is to hold onto water molecules. That is why the edema happens in the first place.
Usually when filling the undereye area it is best to underfill, let everything settle and after 2-3 weeks add some more. That lessens (but does not eliminate, unfortunately) the risk of edema.
The good news is that hyaluronic acid fillers can be dissolved with an injection of an enzyme called hyaluronidase. But before you have that done, try icing the area for 5 minutes every two hours while awake, taking care not to cause a freeze burn. The eye tissue is delicate.
Hyaluronic acid fillers like Juvederm & Restylane can both be partially or completely removed by gradual injection of hyaluronidase, the enzyme that breaks down the hyaluronic acid. I always gently smooth and even lightly massage the filler as I am placing it to try to prevent lumps and bumps. I also mention to my patients that during the first 24 hours, if the patient feels any areas that are lumpy, then the patient can gently smooth the area also. It is completely normal to have a degree of swelling at first after the injection. This varies from person to person and also with the amount of manipulation performed at the time of injection.
Call the doctor who implanted the Juvederm for follow up to show this doctor the area you are displeased with so he or she can determine the best course to take for you.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.